Ask an expert
Question

25 Nov 2004

Feeling like freaking out 3 years after using Ecstacy & LSD
Um high.

Bit of backgound, I'm in my early 20's, a female, with normal job, pretty regular life, reasonably stable, etc.

A few years ago (about 3/4 years) I went to a couple of raves with some friends. I (me, the anti-drug person!) ended up trying Ecstacy and LSD a couple of times. Not too much. Just a few times.
I had some fun, and enjoyed it, but realzed the danger and stopped after a while. I never had a bad trip, or ended up in hopsital due to drug use or anything like that.

what's weird is that shortly after I stopped, I started getting like really anxious, in certain situations. eg: When I have to travel far, for eg: when we go on holiday to the coast. I can't stand the long hours of driving, and absolutely NEED to get out the car a couple of tiimes. (weird ok I know)
I feel like freaking out occassionally for no reason. I get paranoid too, thinking that people might have spiked my drink , if I go out with friend.

I tend to feel really scared of any kind of mind-altering substance, I've even stopped drinking. I won't set foot inside a dance club, I ALWAYS "check out" the detail on a pill that I take (even a headache tablet) just to make 100% sure that it's actually what it is, and not something else. I feel like I'm kind of missing out on life...

Why do I feel this way? I can't seem to get a handle or a grip on why I feel this way sometimes. I feel panicky etc. Most of the time I'm ok though. I've gone on the internet, but can't seem to find the reason behind why I feel the way I do, except that it's possibly related to the drug use. What the hell is going on? Please help?!

Answer 435 views
Expert
CyberShrink
cybershrink

01 Jan 0001

You symptoms might possibly be related to the incidents of drug use, but may well have aisen out of the blue and all on their own. See a good local shrink for a proper assessment and discussion of treatment options. You're not missing anything by avoiding recreational drugs ; and medicinal ones are OK after discussion with your shrink / doc. Sounds like a basic anxiety disorder, from your description, and one that should respond well to ordinary treatment.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9322 votes
No
67% - 18697 votes
Vote